MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE VANTAGE WITH SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE VANTAGE WITH SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED3-027-550-20
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product analysis #706383084: equipment used: video inspection system (m-78210), ruler 200cm (m-83361); as found condition: the pipeline vantage shield embolization device and phenom 27 catheter were returned for analysis within a shipping box; within a plastic bio-pouch; within an opened pipeline vantage shield outer carton; and within a plastic bag.The pipeline vantage shield pusher was returned outside the phenom 27 catheter.The pipeline vantage shield braid was not returned for analysis.Therefore, any contributing factors could not be assessed.Damage location details: no bent or kink was found with pushwire.However, the pushwire was found to be separated/broken proximal to the dps sleeves.The tip coil and dps sleeves were not returned for analysis and the reason was not provided.No damages were found with arms.The distal hypotube and ptfe shrink tubing were found to be intact with no signs of elongation.The distal and proximal dps restraints were found to be intact.The dps sleeves were found intact with no signs of damage.No flash or voids molded were observed in the hub.No damage was found with hub.The catheter body was found to be kinked at ~23.2cm from proximal end.The phenom 27 catheter tip and marker were examined; and no damages were found.No other anomalies were observed.Testing/analysis: the total and usable lengths of phenom 27 catheter were measured to be within specifications.The catheter was flushed with water and water exited out of the distal tip.The catheter was then tested by running an in-house 0.0265¿ mandrel through catheter tip and hub.The mandrel successfully passed through the catheter hub and tip with no issues; however, the resistance observed at the damaged locations.The broken end was sent out for sem (scanning electron microscopy) analysis.Conclusion: based on the analysis findings, the pipeline vantage shield and phenom 27 catheter were confirmed to have resistance during delivery.The phenoom 27 was found to be damaged.From the damages seen on the catheter body (kinking); it is likely high force used during the delivery.Additionally, the pushwire was found to be separated proximal to the dps sleeves.Per the sem result, the broken end failed via mechanical damage (cutting/shearing).It is likely these damages occurred when the customer attempted to advance and retrieve the pipeline vantage shield through the phenom 27 catheter against resistance.The review of lot history records shows that the finished device has met all manufacturing requirements and specifications during final assembly and quality inspection.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding a pipeline vantage that had resistance during delivery in a phenom 27 microcatheter.The patient was undergoing a procedure for flow diversion treatment of an unruptured right cavernous carotid saccular aneurysm.The aneurysm max diameter was 15mm and the neck diameter was 6mm.Vessel tortuosity was severe.Dual antiplatelet treatment (dapt) was administered; pru level was 62.  it was reported that the pipeline and all accessory devices were prepared as indicated in the instructions for use (ifu).The catheter was flushed continuously with heparinized saline.The delivery system was in place with the phenom parked in the right middle cerebral artery (mca).Once the pipeline introducer sheath was flushed, it was placed in the hub of the phenom.The pipeline was advanced about 10cm and then became stuck in the proximal end of the phenom microcatheter and could not be advanced despite applying some force to the pipeline pushwire.There was no damage to the pipeline pushwire; it was unknown if there was any damage to the catheter.The entire system was removed and both devices were replaced.A pipeline vantage 600-20 was then delivered and deployed successfully.There was no harm or injury to the patient and post-procedure angiography showed good results.

Brand Name
PIPELINE VANTAGE WITH SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key19365508
Report Number2029214-2024-00956
Device Sequence Number17086414
Product Code OUT
UDI-Device Identifier00847536037021
UDI-Public00847536037021
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED3-027-550-20
Device Catalogue NumberPED3-027-550-20
Device Lot NumberB691319
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/19/2024
Initial Report FDA Received Date05/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexFemale
Patient Weight95 KG